MAUDE Adverse Event Report: DRAEGER MEDICAL SYSTEMS, INC INFINITY ACUTE CARE SYSTEM (M540); PHYSIOLOGIC MONITORING SYSTEM, SINGLE-PATIENT

DRAEGER MEDICAL SYSTEMS, INC INFINITY ACUTE CARE SYSTEM (M540); PHYSIOLOGIC MONITORING SYSTEM, SINGLE-PATIENT
Catalog Number MS25510
Medical Device Problem Codes Fluid/Blood Leak (1250); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation has just started; results will be provided in a follow-up report.
 
Event or Problem Description
It was reported during a case the m540 nibp was leaking.There was no injury reported.Additionally, there was no interruption in patient care as the unit was immediately swapped out for another m540.
 
Additional Manufacturer Narrative
It was reported the m540 nibp (non-invasive blood pressure) was leaking.After the reported issue was verified by the onsite fse (field service engineer), the m540 in question was returned to draeger for evaluation.Upon receipt, it was found that the nibp fitting was loose as well as stripped threads in the nibp airway connector assembly which is likely a result from overtightening the nibp port connector.The airway adapter acts as a manifold pneumatic interface between the nibp pump via two ports that also contains two pressure sensor ports for the pressure sensors mounted on the ecg board.The inlet/exhaust port also runs through the airway adapter.The nibp port connector with a rubber gasket screws into the threads of the airway connector.This connection is made airtight between the m540 case and airway adapter.Overtightening beyond the 8 in-lbs.Torque specified in the ms31422 rev 06 drawing may result in the stripping of the threads on the airway connector which will no longer supply an airtight seal causing failures with the nibp circuitry such as unable to achieve a true accurate reading or no reading at all.The m540 unit was placed into a working iacs set up where a ¿nibp cuff leak¿ message appeared on the display.The cause of the failure was isolated to the stripped threads located in the nibp airway connector assembly.The repair technician installed a new top and bottom cover, pcb spr m540 main wcm then the ecg a203 pcb board with the stripped airway connector was removed and replaced with a pcb spr ecg brd m540.The nibp port connector was tightened then the technician performed a nibp characterization test along with a leak and overpressure test.The touchscreen was then calibrated.The m540 was tested in accordance with infinity m540 ipm-l, rev 9.0 with passing results then was returned to the customer for use.
 
Event or Problem Description

Brand Name
INFINITY ACUTE CARE SYSTEM (M540)
Common Device Name
PHYSIOLOGIC MONITORING SYSTEM, SINGLE-PATIENT
Manufacturer (Section D)
DRAEGER MEDICAL SYSTEMS, INC
3135 quarry road
telford PA
Manufacturer (Section G)
DRAEGER MEDICAL SYSTEMS, INC
3135 quarry road
telford PA
Manufacturer Contact
3135 quarry road
telford, PA 
2156602400
MDR Report Key18686755
Report Number1220063-2024-00016
Device Sequence Number6509334
Product Code MHX
UDI-Device Identifier04049098054409
UDI-Public(01)04049098054409(11)231106(17)240117(93)MS25510-74
Combination Product (Y/N)N
PMA/510(K) Number
K113798
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 05/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMS25510
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer03/26/2024
Initial Report FDA Received Date02/12/2024
Supplement Report FDA Received Date05/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/06/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown